Ask a doctor

Is It Possible to Develop Acne While on Latisse?

I am 39, and aside from the occasional zit here and there, I typically do not have an issue with acne. However, in the last few weeks, I have developed a terrible case of cystic acne all over my cheeks and jawline. It is bad enough that I am very self conscious.I have changed nothing in my beauty routine except beginning Allergan about a week before all of this began. I know it sounds crazy, but I have no other idea what the problem could be.

Doctor Answers (8)

Latisse Causing Acne?

+1

    Latisse has several side effects reported on the website.  However, acne is not listed as one of the side effects.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Acne After Latisse

+1

The most common side effects after using Latisse are an itching sensation in the eyes and/or eye redness, which were reported in approximately 4% of clinical trial patients. Latisse may cause other less common side effects which typically occur close to where Latisse is applied. These include skin darkening, eye irritation, dryness of the eyes and redness of the eyelids. Acne is not a common or even uncommon side effect, so I would suggest consulting with a board-certified dermatologist to treat the acne. Best of luck.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 95 reviews

Latisse and acne

+1

Latisse is a great product used for eyelash growth.  I've never heard of it causing acne.

Anatoli Freiman, MD, FRCPC, Toronto Dermatology Centre

Anatoli Freiman, MD
Toronto Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

Does Latisse Cause Acne?

+1

I am not aware of Latisse causing acne. Many patients in our practice are using Latisse and none have reported a side effect of developing acne. I recommend you consult with a board-certified dermatologist to evaluate the breakouts and help you with effective treatments. 

 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

Acne using Latisse

+1

I've never heard of Latisse causing acne.  I would consult with my Dermatologist regarding your skin issues.  Latisse and acne are unrelated.

Robert E. Zaworski, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 25 reviews

Latisse not known to cause acne

+1

This is unfortunately, a coincidental occurrence that is often mistaken for causality. Just because these two events were temporally related, doesn't mean that one caused the other.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Latisse does not cause acne

+1

Many things happen simultaneously in life and are mistakenly blamed. Latisse only has its effect at the base of the hair follicle and will not cause acne elsewhere on your face.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Acne and Latisse

+1

No, Latisse doesn't cause acne. Latisse only works on the area it's being applied - your eyelashes - and can have no affect on the rest of your skin. Acne can develop at any point during your lifetime. If you've changed nothing besides starting Latisse, I would assume you've just gotten acne. There are many options to help treat it, so visit a dermatologist to start some topical or oral medications.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.